Nails & Taxotere

azkeely
azkeely Member Posts: 1
edited March 2014 in Breast Cancer #1
Hi,I am new here but feel like I know everyone, I have been reading for a while. I am 5 weeks out from Chemo and my fingernails have started with these black spots and now are lifting off the nail beds. Has anyone ever experienced this and if so, what was the treatment?

Comments

  • VickiSam
    VickiSam Member Posts: 9,079 Member
    OMG .. No .. Please call Onc
    I am so very sorry ..


    Vicki Sam
  • New Flower
    New Flower Member Posts: 4,294
    VickiSam said:

    OMG .. No .. Please call Onc
    I am so very sorry ..


    Vicki Sam

    Call your oncologist
    Hi,
    I am really sorry. I did not have this side effect from the same medication. Call your oncologist tomorrow.
    Hugs
  • pinkkari09
    pinkkari09 Member Posts: 877
    What is this
    I have a girlfriend who lost a toe nail during chemo, I have been watching my nails closely but what causes this?
    Concerned,
    Kari
  • tgf
    tgf Member Posts: 950 Member

    What is this
    I have a girlfriend who lost a toe nail during chemo, I have been watching my nails closely but what causes this?
    Concerned,
    Kari

    yes!
    A few weeks after I completed taxol/herceptin I noticed a few of my fingernails and most of my toenails looking "bruised" and "pulling away. I completed chemo the end of May ... I my finernails are improving quite a bit ... ended up losing a few toenails (ick!) ... but things seem to finally be getting better. (Thank goodness for nailpolish!)

    hugs.
    teena
  • lanie940
    lanie940 Member Posts: 490
    My cousin in California said
    My cousin in California said that happened to her,from her chemo treatments, so you're not alone. That has to be very frustrating. I have lost my baby toenails more than once from my shoes/sneakers when my husband and I walked all over the place on our vacations. They turned black and pulled off. But they did grow back!
  • mgm42
    mgm42 Member Posts: 491 Member
    Me, too
    Taxotere took its toll on me, too, including my finger nails and toe nails. They became bruised looking and hurt. A few eventually lifted and came off. But, new ones were starting underneath the old nail. However, once chemo is over, they grow back fully, and quickly.

    Here's what my oncologist explained to me: Chemo halts the growth of rapidly reproducing cells i.e. cancer cells. However, chemo isn't like a smart bomb, which can select a specific target - so it halts the production of ALL cells which reproduce rapidly i.e. hair, nails etc. I also did a little research and learned that nail growth has a cycle. If the cycle is interupted, growth temporarily stops.

    Hope this helps. Hugs, Mariiynn
  • MAJW
    MAJW Member Posts: 2,510 Member
    Black Nail Beds...
    My nails, which grew like crazy, have darkened, blackish(Not awful) nail beds with my thumbnails the most. Same with my two big toenails but so far, waiting, none have lifted. I was warned before I started chemo to take really good care of my nails, that chemo could take a toll on them.....what doesn't it take a toll on? It's been 7 weeks since my last chemo so I am waiting to see what happens....I just keep a pale polish on them, red on the toes and I use Sally Hansen Triple strength nail strenthener, that has worked great!
  • laurissa
    laurissa Member Posts: 773
    I was told to use tea tree
    I was told to use tea tree oil diluted with vegetable oil, half and half. I found some at Sally's Beauty Supply. It smells terrible. I'll try it.
  • survivorbc09
    survivorbc09 Member Posts: 4,374 Member
    laurissa said:

    I was told to use tea tree
    I was told to use tea tree oil diluted with vegetable oil, half and half. I found some at Sally's Beauty Supply. It smells terrible. I'll try it.

    Your oncologist should be
    Your oncologist should be called and can help you. Let us know.